Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Adding a $2$-handle to a $3$-manifold: an application to property $R$
HTML articles powered by AMS MathViewer

by William Jaco PDF
Proc. Amer. Math. Soc. 92 (1984), 288-292 Request permission

Abstract:

A sufficient condition is given for adding a $2$-handle to a $3$-manifold and obtaining a $3$-manifold with incompressible boundary. The main result is then used to show that a knot in the $3$-sphere admitting a partially unknotted spanning surface has Property $R$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N10, 57M25
  • Retrieve articles in all journals with MSC: 57N10, 57M25
Additional Information
  • © Copyright 1984 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 92 (1984), 288-292
  • MSC: Primary 57N10; Secondary 57M25
  • DOI: https://doi.org/10.1090/S0002-9939-1984-0754723-6
  • MathSciNet review: 754723